MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 5-0 D/A RB-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 5-0 D/A RB-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8710H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - it was reported "breakage needle".Please confirm whether the alleged deficiency occurred.*if yes, when did the needle break (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? -after confirmation, the correct issue should be "breakage suture" not "breakage needle".- what is the most current patient status? -the patient has been discharged smoothly.The following information was requested, but unavailable: - how much blood did the patient lost? confirm the qty in cc.- how was the bleeding treated? was any blood transfusion necessary? - please provide the lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a liver transplant under general anesthesia procedure on (b)(6) 2025 and suture was used.The patient underwent surgery at 14:25 due to the need for medical conditions.During the surgery, sutures were used to suture the blood vessels.The operator used unopened suture without any visible abnormalities, within the validity period, and operated according to the suture user manual.At around 17:33, the instrument nurse clamped the suture and handed it over to the surgeon for suturing the patient's bleeding vessel.When the surgeon was preparing to tie the knot after suturing, the suture broke, causing the blood vessel that should be sutured during the operation to be unable to close, resulting in an increase in the patient's intraoperative bleeding volume.The surgeon immediately took emergency measures to stop bleeding and clean up the broken suture after discovering the patient's bleeding.The instrument nurse synchronously replaced the suture with a new one and re sutured it.After replacing the suture with a new one to complete the vascular closure, the surgery continued and the patient's condition stabilized postoperatively.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/23/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was received: after investigation, the patient underwent orthotopic liver allograft transplantation in the hospital on november 16, 2025.The surgeon used 8710h for vascular suturing during the surgery (the specific sutured vessel was unknown).The suture broke when preparing for knotting after suturing, causing the blood vessel that should be sutured during the surgery to be unable to close, resulting in increased bleeding.The surgeon immediately took emergency hemostatic measures to stop bleeding and clean the broken suture.The instrument nurse synchronously replaced a new suture for re-suturing, and the subsequent surgical operation went smoothly.This event resulted in an increase in the patient's intraoperative blood loss (the specific increased blood loss was unknown).The patient has been discharged smoothly currently.No subsequent adverse event report was received.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The lot/batch provided in not vaild; therefore, a manufacturing record evaluation could not be performed.

Brand Name
PRLNE BLU 30IN 5-0 D/A RB-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23843182
Report Number2210968-2025-14284
Device Sequence Number15906828
Product Code GAW
UDI-Device Identifier10705031019546
UDI-Public10705031019546
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8710H
Device Lot Number190H8S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/31/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown